Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Aug 12, 2021, 4:45 PM CDT for Lincoln County, Kansas. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2021, 4:45 PM CDT (21:45 UTC)
- Expired
- Aug 12, 2021, 5:00 PM CDT
- In force
- 15 min
- Issued by
- NWS Wichita, KS
- Hail
- 0.88 in
- Wind
- 55
County Lincoln County, KS
The radar
The Grand Island radar (KUEX), 151 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 951 J/kg
- Mixed-layer CIN
- -437 J/kg
- Mixed-layer LCL
- 1729 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
403
WWUS83 KICT 122145
SPSICT
Special Weather Statement
National Weather Service Wichita KS
445 PM CDT Thu Aug 12 2021
KSZ033-122200-
Lincoln KS-
445 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of east central Lincoln
County through 500 PM CDT...
At 445 PM CDT, Doppler radar was tracking a strong thunderstorm over
Tescott, or 12 miles east of Lincoln, moving east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Beverly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3896 9793 3896 9808 3906 9808 3908 9793
TIME...MOT...LOC 2145Z 280DEG 12KT 3901 9792
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 12, 2:43 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 12, 2:43 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Wichita KS 243 PM CDT Thu Aug 12 2021 .SHORT TERM...(This evening through Sunday night) Issued at 237 PM CDT Thu Aug 12 2021 Storms have already developed over northeast and western Kansas along the surface frontal boundary. Additional storms are expected to develop this afternoon and tonight(mainly over central Kansas). Wind shear is rather weak today however good instability combined with inverted-V vertical thermal profile supports mainly damaging wind potential with high DCAPE. There is some hail potential especially if a storm can limit mergering with other storms. If the storm coverage increases a modest cold pool would develop causing storms to spread southward tonight. Storm redevelopment areas for Friday/Saturday will be predicated on convective evolution each day and resultant effects for surface boundary placement. Heading into Saturday the effective boundary could move further south into Oklahoma, thus limiting storm chances further north. .LONG TERM...(Monday through Thursday) Issued at 237 PM CDT Thu Aug 12 2021 GFS/ECMWF models show a upper level wave dropping southeast across the region for Monday/Tuesday with a decent precipitation signal. Daytime highs look to be little bit cooler than normal this period. Meanwhile models show a more pronounced upper trough moving eastward from the Rockies across the northern plains for Wednesday into Thursday. If this signal is maintained it would push a cold front southward into Kansas which could bring more storm chances to the area for middle of next week. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1203 PM CDT Thu Aug 12 2021 VFR conditions are expected for most of the area over the next 24 hrs. However, should sites experience -TSRA, then expect brief reductions to flight categories. A weak boundary continues to lay across northern Kansas at this hour and storms have developed near and along this boundary across portions of northeast KS. Expect storms to develop first near this boundary/I-70 corridor as soon as early afternoon. Storms will be scattered to start but may grow more upscale by this evening and overnight. There continues to be a least a couple hiRes models that push the complex of storms into southern Kansas overnight, but confidence was not high enough yet to introduce VCTS at KICT or KCNU. The boundary is expected to linger across the area through tomorrow. Models continue to have a hard time on expected wind direction/location of the weak frontal zone, would expect at least some adjustments to wind direction with the next issuance. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 71 90 68 87 / 40 30 40 50 Hutchinson 69 88 66 87 / 40 30 40 40 Newton 70 88 66 85 / 40 30 40 40 ElDorado 71 89 68 86 / 40 30 40 40 Winfield-KWLD 72 92 68 88 / 30 40 40 50 Russell 67 86 65 86 / 60 30 40 40 Great Bend 67 86 65 83 / 50 30 40 40 Salina 69 86 66 85 / 60 30 40 30 McPherson 68 87 65 84 / 50 30 40 40 Coffeyville 73 92 70 88 / 30 40 40 40 Chanute 73 89 70 86 / 50 40 40 30 Iola 72 89 69 85 / 50 40 30 30 Parsons-KPPF 73 91 69 87 / 40 40 40 40 && .ICT WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for KSZ070>072-094>096- 098>100. && SHORT TERM...CDJ LONG TERM...CDJ AVIATION...KMB
Hazardous weather outlook, Aug 12, 4:23 AM CDT, 12 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 423 AM CDT Thu Aug 12 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-130930- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 423 AM CDT Thu Aug 12 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Heat indices of 103 to 106 degrees are likely across southeast Kansas this afternoon. Please see the latest Heat Advisory for additional details. Scattered thunderstorms are possible this afternoon through tonight. The strongest thunderstorms could produce dime size hail and wind gusts up to 60 mph. Intense rainfall rates and minor flooding may occur as well. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A continued risk of scattered thunderstorms is possible through the weekend. The strongest thunderstorms could produce dime size hail and wind gusts up to 60 mph. Intense rainfall rates and minor flooding may occur as well. Please stay tuned for updates on where the greatest risk area will be each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict Martin
In the hours before
Special weather statement, Aug 12, 4:40 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Wichita KS
440 PM CDT Thu Aug 12 2021
KSZ032-122215-
Russell KS-
440 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of northwestern Russell
County through 515 PM CDT...
At 440 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Natoma, or 14 miles north of Russell, moving east
at 5 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Paradise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3913 9904 3913 9881 3900 9881 3900 9904
TIME...MOT...LOC 2140Z 277DEG 6KT 3909 9890
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 12, 4:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
445 PM CDT Thu Aug 12 2021
KSZ033-122200-
Lincoln KS-
445 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of east central Lincoln
County through 500 PM CDT...
At 445 PM CDT, Doppler radar was tracking a strong thunderstorm over
Tescott, or 12 miles east of Lincoln, moving east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Beverly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3896 9793 3896 9808 3906 9808 3908 9793
TIME...MOT...LOC 2145Z 280DEG 12KT 3901 9792
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 3:55 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 65 min |
| Aug 12, 4:40 PM CDT | Special Weather Statement | ICT | Russell | 35 min |
| Aug 12, 4:53 PM CDT | Areal Flood Warning | ICT | Lincoln | 4 hr |
| Aug 12, 4:57 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 44 min |
| Aug 12, 5:05 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln, Russell | 55 min |
| Aug 12, 5:18 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 42 min |
| Aug 12, 5:59 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln, Russell | 44 min |
| Aug 12, 6:40 PM CDT | Special Weather Statement | ICT | Rice | 35 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.